MAUDE Adverse Event Report: COOK INC FLEXOR INTRODUCER SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR INTRODUCER SHEATH; DYB INTRODUCER, CATHETER
Model Number G09908
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer name and address-phone: (b)(6).Occupation - sterile processing supervisor.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown procedure, the hub of a flexor introducer sheath separated.The separation occurred after the device was inserted into the patient, but before it was used for the procedure.Additional information has been requested, but is not available at this time.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 07apr2021.No part of the device remained in the patient, no additional procedures were required, and there were no adverse effects to the patient.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Description of event: as reported, during an unknown procedure, the hub of a flexor introducer sheath separated.The separation occurred after the device was inserted into the patient, but before it was used for the procedure.Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, drawings, the instructions for use, manufacturing instructions, and quality control data.The complainant returned kcfw-6.0-35-45-rb used to cook for investigation.Physical examination of the returned device showed: one used sheath received.Inspection found the check flo was separated from sheath.Flare was intact.Cap id measured within specification.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings: reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.Sheath removal: 2.Remove the sheath.Avoid applying traction to the hub during removal.If resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath and dilator as a unit.Upon removal from package, inspect the product to ensure no damage has occurred.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Based on the provided evidence and the completed investigation, cook has concluded device failure contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR INTRODUCER SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11601596
Report Number1820334-2021-01041
Device Sequence Number4138932
Product Code DYB
UDI-Device Identifier00827002099081
UDI-Public(01)00827002099081(17)221220(10)10227665
Combination Product (Y/N)N
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/20/2022
Device Model NumberG09908
Device Catalogue NumberKCFW-6.0-35-45-RB
Device Lot Number10227665
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2021
Initial Date Received by Manufacturer 03/22/2021
Supplement Date Received by Manufacturer04/07/2021
05/17/2021
Initial Report FDA Received Date04/01/2021
Supplement Report FDA Received Date04/19/2021
05/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1